Alert archive / Minnesota / Areal Flood Warnings in 2014

Areal Flood Warning 7, NWS Twin Cities, MN

June 18, 20144 counties in Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jun 18, 2014, 3:47 PM CDT for 4 counties in Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 3:47 PM CDT (20:47 UTC)
Expired
Jun 22, 2014, 3:30 PM CDT
In force
4 days
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WGUS43 KMPX 182047
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT WED JUN 18 2014

MNC079-131-147-161-192030-
/O.NEW.KMPX.FA.W.0007.140618T2047Z-140619T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
347 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT THURSDAY

* FLOODING CONTINUES ALONG THE STRAIGHT RIVER AND LOCAL STREAMS 
  FROM OWATONNA TO NEAR FARIBAULT. ADDITIONAL RAINFALL OF 1 TO 2 
  INCHES IS EXPECTED OVER THE AREA THROUGH THURSDAY...FURTHER 
  INCREASING THE FLOOD THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
  OWATONNA AND RICE LAKE STATE PARK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
STRAIGHT RIVER...CRANE CREEK...WOLF CREEK...PRAIRIE CREEK...CANNON
RIVER...TRIBUTARY CANNON RIVER...CANNON LAKE AREA...DEVIL CREEK...
MAPLE CREEK...TURTLE CREEK...TRIBUTARY STRAIGHT RIVER...LE SUEUR
RIVER...HORSESHOE LAKE...LITTLE CANNON RIVER...CANNON RIVER SAKATAH
LAKE...WATERVILLE CREEK...COUNTY DITCH 22...MIDDLE FORK ZUMBRO
RIVER...SOUTH BRANCH MIDDLE FORK ZUMBRO RIVER...DODGE CENTER CREEK...
SOUTHEAST NORTHFIELD...FALLS CREEK...NORTH FORK ZUMBRO RIVER...
TRIBUTARY LITTLE CANNON RIVER...NERSTRAND WOODS STATE PARK...RUSH
CREEK...MEDFORD CREEK...ROBERDS LAKE OUTLET...ROBERDS LAKE...FRENCH
LAKE OUTLET...FRENCH LAKE AREA...MACKENZIE CREEK...CANNON LAKE...MUD
CREEK...TRIBUTARY CRANE CREEK...COUNTY DITCH 5...COUNTY DITCH 25...
DIAMOND LAKE AREA...KELLY AND DUDLEY LAKES...WELLS LAKE AREA AND
CEDAR RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS SHOULD EXERCISE CAUTION THROUGHOUT THE AREA AND BE ALERT FOR 
FLOODING.  DO NOT CROSS FLOODED ROADWAYS...
TURN AROUND...DON'T DROWN. 

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

CCS/DWE
8 follow-up statements
731 
WGUS83 KMPX 191647
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT THU JUN 19 2014

MNC079-131-147-161-192030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140619T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
1147 AM CDT THU JUN 19 2014

...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT...

AT 1146 AM CDT...FLOODING CONTINUED OVER PORTIONS OF THE AREA... 
PARTICULARLY ALONG STREAMS AND IN LOW LYING AREAS. RAINFALL HAS 
ENDED... BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED BY 
LATE AFTERNOON INTO THIS EVENING... WHICH COULD CAUSE ADDITIONAL 
FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$
145 
WGUS43 KMPX 191940
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 PM CDT THU JUN 19 2014

MNC079-131-147-161-202030-
/O.EXT.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
240 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR...
  NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT FRIDAY

* AT 239 PM CDT...FLOODING CONTINUED ACROSS THE WARNED AREA...       
  PARTICULARLY ALONG THE STRAIGHT RIVER AND LOCAL STREAMS FROM       
  OWATONNA TO NEAR FARIBAULT. ADDITIONAL SHOWERS AND THUNDERSTORMS   
  ARE EXPECTED TO MOVE INTO THE AREA LATER THIS AFTERNOON INTO THIS  
  EVENING... WITH AN ADDITIONAL INCH OR TWO OF RAINFALL POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
  OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS CAUSING FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$
436 
WGUS83 KMPX 200808
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CDT FRI JUN 20 2014

MNC079-131-147-161-202030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
308 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
FRIDAY...

AT 306 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS OCCURRING IN ACROSS THE WARNED AREA. ALTHOUGH THE 
RAINFALL HAS ENDED...RUNOFF IS NOT COMPLETE AND FLOODING PROBLEMS 
WILL CONTINUE THROUGH FRIDAY AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

JLT
610 
WGUS83 KMPX 200815 CCA
FLSMPX

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CDT FRI JUN 20 2014

MNC079-131-147-161-202030-
/O.COR.KMPX.FA.W.0007.000000T0000Z-140620T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
308 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
FRIDAY...

AT 306 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS OCCURRING IN THE WARNED AREA. ALTHOUGH THE RAINFALL HAS 
ENDED...RUNOFF IS NOT COMPLETE AND FLOODING PROBLEMS WILL CONTINUE 
THROUGH FRIDAY AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

JLT
461 
WGUS43 KMPX 201938
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
238 PM CDT FRI JUN 20 2014

MNC079-131-147-161-222030-
/O.EXT.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
238 PM CDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR...
  NORTHEASTERN WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT SUNDAY

* AT 235 PM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS      
  THE WARNED AREA. SEVERAL ROADS REMAINED FLOODED AND ARE            
  BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE IN FLOOD   
  OR ARE RUNNING HIGH.  ADDITIONAL RAINFALL IS FORECAST FOR SATURDAY 
  NIGHT AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE REGION. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
  OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$
DWE
816 
WGUS83 KMPX 210914
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 AM CDT SAT JUN 21 2014

MNC079-131-147-161-222030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
414 AM CDT SAT JUN 21 2014

...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
SUNDAY...

AT 410 AM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS        
THE WARNED AREA. SEVERAL ROADS REMAINED FLOODED AND ARE              
BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE IN FLOOD     
OR ARE RUNNING HIGH.  ADDITIONAL RAINFALL IS FORECAST FOR TONIGHT
AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE REGION.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

JLT
624 
WGUS83 KMPX 212244
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT SAT JUN 21 2014

MNC079-131-147-161-222030-
/O.CON.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
544 PM CDT SAT JUN 21 2014

...FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES UNTIL 330 PM CDT
SUNDAY...

AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
FLOODING WAS OCCURRING ACROSS THE WARNED AREA. SEVERAL ROADS REMAIN 
FLOODED AND BARRICADED. ALSO...SEVERAL SMALL STREAMS AND RIVERS ARE 
IN FLOOD OR ARE RUNNING HIGH. ADDITIONAL RAINFALL IS FORECAST FOR 
LATE TONIGHT AND SUNDAY AND COULD WORSEN THE FLOODING ACROSS THE 
REGION.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FARIBAULT...
OWATONNA AND RICE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

TDK
696 
WGUS83 KMPX 222025
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SUN JUN 22 2014

MNC079-131-147-161-222036-
/O.EXP.KMPX.FA.W.0007.000000T0000Z-140622T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE SUEUR MN-RICE MN-STEELE MN-WASECA MN-
325 PM CDT SUN JUN 22 2014

...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN WASECA...
STEELE...RICE AND SOUTHEASTERN LE SUEUR COUNTIES WILL BE ALLOWED TO
EXPIRE AT 330 PM CDT...

THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
STREAMS AND CREEKS REMAIN HIGH AND WILL BE SLOW TO RECEDE OVER THE 
NEXT SEVERAL DAYS. SOME ROADS REMAIN CLOSED DUE TO WASHOUTS. 

LAT...LON 4442 9305 4385 9306 4385 9340 4406 9340
      4430 9361 4443 9343

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 18, 3:42 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 18, 3:42 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT WED JUN 18 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 324 PM CDT WED JUN 18 2014

THE FORECAST AREA REMAINS CAPPED THIS AFTERNOON NORTH OF THE WARM
FRONT THAT HAS BEEN THE FOCUS OF EXTREME WEATHER THE LAST SEVERAL
DAYS. EXPECT CONVECTION FORMING TO THE WEST/SOUTHWEST THIS EVENING
TO EXPAND ACROSS THE AREA AFTER 03Z AND PERSIST THROUGH THE
OVERNIGHT HOURS. AS HAS BEEN THE CASE THE LAST FEW NIGHTS...WIND
DAMAGE...HAIL...AND FLASH FLOODING WILL BE REAL THREATS. HAVE ISSUED
A FLOOD WATCH FOR THE MOST SUSCEPTIBLE AREAS OF SOUTHERN MN THAT
HAVE BEEN HIT THE HARDEST WITH EXCESSIVE RAINFALL OVER THE LAST
WEEK. WILL LIKELY SEE SHOWERS AND THUNDERSTORMS LINGERING ON
THURSDAY MORNING WITH THE WARM FRONT LIFTING INTO THE AREA...AND
THEN THERE WILL BE THE POTENTIAL FOR A MORE CONCENTRATED BAND/AREA
OF STORMS TO MOVE THROUGH ON THURSDAY AFTERNOON/EVE AS THE COLD
FRONT BEGINS TO MAKE ITS WAY ACROSS THE AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 324 PM CDT WED JUN 18 2014

THE BEST CHC OF CONCENTRATED SHRA/TSRA ACTIVITY SHOULD OCCUR ALONG
THE NEGATIVELY TILTED TROUGH MOVING ACROSS THE EASTERN CWA THURSDAY
EVENING. THERE REMAINS ENOUGH CONFIDENCE THAT THERE SHOULD BE A
DRY PERIOD FROM LATE THURSDAY NIGHT AND INTO FRIDAY AS THE UPPER
LOW AND ASSOCIATED MOISTURE/ENERGY MOVES N/NE OF MPX CWA. ONLY
PROBLEM IS THE RESIDUAL WEAK SFC TROUGH THAT HANGS ON ACROSS
WESTERN WISCONSIN WHICH MAY PROVIDE SOME INSTABILITY SHRA/TSRA
FRIDAY AFTN. IN ADDITION...THERE MAY BE ENOUGH MOISTURE TO
CONTINUE LOW POPS ACROSS CENTRAL MN DUE TO THE PROXIMITY OF THE
MOISTURE GRADIENT WITH THE DEPARTING UPPER LOW TO THE NORTH.

AS THE UPPER LOW FINALLY LIFTS NORTH INTO SOUTH CENTRAL CANADA AND
WEAKENS...THE UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE UPPER
MIDWEST THIS WEEKEND. THIS FAST ZONAL FLOW WILL PLAY HAVOC ON CHC
POPS AS WEAK SHRTWV/S WILL LIKELY CAUSE SOME SHRA/TSRA ACTIVITY
IN THE EXTENDED PERIOD. IT IS TOO EARLY TO DEPICT THE BEST TIME
FRAME OF WHEN THE BEST CHC/S OF PRECIPITATION WILL OCCUR.
HOWEVER...BASED ON THE TRENDS OF A STRONGER SHRTWV BY THE
GEM/EC/GFS LATE SATURDAY NIGHT/SUNDAY THERE COULD BE A MCS TYPE OF
SCENARIO FOR FAR SOUTHERN MN. ANOTHER NOTE IS BY MIDWEEK BOTH THE
EC/GFS HAS A FAIRLY STRONG AREA OF HIGH PRESSURE BUILDING
SOUTHWARD ACROSS THE GREAT LAKES REGION. THIS SHOULD AT LEAST
DECREASE THE MOISTURE LEVELS IN THE BOUNDARY LAYER AS WINDS BECOME
MORE E/NE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1222 PM CDT WED JUN 18 2014

EXPECTING WARM TEMPERATURES AT THE MID LEVELS OF THE ATMOSPHERE TO
CAP OFF THUNDERSTORM DEVELOPMENT THIS AFTERNOON...SO WILL LIKELY
BE UNTIL AFTER DARK UNTIL MOST SITES SEE ANY SHRA/TS ACTIVITY.
EXPECT STORMS TO DEVELOP AGAIN TO THE WEST/SOUTH AND LIFT INTO THE
AREA THIS EVE/OVERNIGHT. HAVE INCLUDED TEMPOS FOR SAID
EXPECTATION...ALONG WITH CIG/VSBY REDUCTIONS TO MVFR. WILL QUITE
POSSIBLY SEE SHRA LINGER ON THURSDAY AND PROLONGED MVFR
CONDITIONS WITH THE WARM FRONT BISECTING THE AREA...WITH MORE
WIDESPREAD THUNDERSTORMS EXPECTED LATE THURSDAY AFTERNOON/EVE AS
THE COLD FRONT FINALLY BEGINS TO MAKE ITS WAY EASTWARD ACROSS THE
AREA.

KMSP...
BKN MVFR LEVEL DECK SHOULD CONTINUE SCOURING OUT THIS AFTERNOON
WITH VFR CONDITIONS THEN EXPECTED UNTIL AFTER DARK WHEN SHRA/TS
CHANCES INCREASE. EXPECT THE HIGHEST LIKELIHOOD OF ORGANIZED
ACTIVITY TO OCCUR BETWEEN 04Z AND 09Z...WITH HIT OR MISS SHOWERS
AFTER THAT. DO EXPECT A BKN MVFR LEVEL DECK TO STICK AROUND
THURSDAY...WITH MORE ORGANIZED TS ACTIVITY ARRIVING AFTER 20Z AS
THE COLD FRONT APPROACHES.

/OUTLOOK FOR KMSP/

FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 10 KTS.
SAT...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS W 10 KTS.
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS WNW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR MNZ073>078-082>085-091>093.

WI...NONE.
&&

SHORT TERM...LS
LONG TERM...JLT
AVIATION...LS
Hazardous weather outlook, Jun 18, 12:01 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1201 PM CDT WED JUN 18 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1201 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER
THE EASTERN DAKOTAS AND NORTHERN IOWA AND EXPAND EAST AND NORTH ACROSS
THE AREA THIS EVENING AND TONIGHT. THE MAIN THREATS FROM THIS
ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH A TORNADO
OR TWO WILL BE POSSIBLE...MAINLY ACROSS SOUTH CENTRAL MINNESOTA.
IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH THIS
ACTIVITY...WHICH WILL LEAD TO A CONTINUED THREAT FOR FLASH
FLOODING. THE GREATEST FLASH FLOOD THREAT WILL EXIST FROM SOUTH
CENTRAL MINNESOTA INTO EAST CENTRAL MINNESOTA AND WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY
INTO THURSDAY NIGHT. ONCE AGAIN...THERE IS A CHANCE THAT SOME OF
THESE STORMS COULD BE SEVERE AND POSE A CONTINUED THREAT OF FLASH
FLOODING. BY FRIDAY...THE FLOOD THREAT WILL TRANSITION TO
THE MAIN STEM RIVERS. MUCH OF THE MINNESOTA RIVER...AND THE
MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING COULD REACH
FLOOD STAGE BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
AND AGAIN ON THURSDAY.

In the hours before

Local storm report, Jun 18, 9:55 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       WASECA                  44.08N 93.50W
06/18/2014  E2.16 INCH       WASECA             MN   COOP OBSERVER

            24 HOUR RAINFALL TOTAL

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 18, 1:05 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       STANLEY                 44.96N 90.94W
06/18/2014  M2.36 INCH       CHIPPEWA           WI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 18, 1:37 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
137 PM CDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             ST LOUIS PARK           44.95N 93.36W
06/17/2014  M0.75 INCH       HENNEPIN           MN   STORM CHASER

1058 PM     HAIL             1 SE GOLDEN VALLEY      44.98N 93.35W
06/17/2014  M1.00 INCH       HENNEPIN           MN   BROADCAST MEDIA

            MOSTLY PEA WITH SOME PENNY SIZE HAIL
            REPORTED.

1100 PM     HAIL             2 SSE ROBBINSDALE       45.00N 93.32W
06/17/2014  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

1113 PM     HAIL             1 N GOOD THUNDER        44.02N 94.07W
06/17/2014  M1.00 INCH       BLUE EARTH         MN   LAW ENFORCEMENT

1125 PM     HAIL             2 NNE GOOD THUNDER      44.03N 94.05W
06/17/2014  E1.50 INCH       BLUE EARTH         MN   PUBLIC

1138 PM     HAIL             1 SSE SKYLINE           44.13N 94.03W
06/17/2014  M1.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

1209 AM     HAIL             MANKATO                 44.17N 93.99W
06/18/2014  M0.88 INCH       BLUE EARTH         MN   TRAINED SPOTTER

            OCCURRED OVER WESTERN PORTION OF CITY ALONG
            HIGHWAY 14.

1210 AM     HAIL             AUGUSTA                 44.69N 91.12W
06/18/2014  E1.00 INCH       EAU CLAIRE         WI   PUBLIC

1222 AM     HAIL             MANKATO                 44.17N 93.99W
06/18/2014  M1.25 INCH       BLUE EARTH         MN   PUBLIC

            OCCURRED OVER SOUTH SIDE OF CITY. RELAYED BY
            BROADCAST MEDIA.

1240 AM     FLASH FLOOD      MANKATO                 44.17N 93.99W
06/18/2014                   BLUE EARTH         MN   LAW ENFORCEMENT

            SEVERAL ROADS BECOMING IMPASSABLE WITHIN THE
            CITY LIMITS.

1242 AM     FLASH FLOOD      7 SW MANKATO            44.10N 94.09W
06/18/2014                   BLUE EARTH         MN   LAW ENFORCEMENT

            WATER UP TO CAR BUMPERS. OCCURRED IN
            RAPIDAN.

1249 AM     FLASH FLOOD      2 SSW SKYLINE           44.11N 94.05W
06/18/2014                   BLUE EARTH         MN   DEPT OF HIGHWAY

            MN 66 SOUTH OF MANKATO CLOSED DUE TO A
            MUDSLIDE AND FLOODING.

0103 AM     HAIL             FARIBAULT               44.30N 93.27W
06/18/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

            REPORTED VIA HAM RADIO OPERATOR.

0112 AM     HAIL             FARIBAULT               44.30N 93.27W
06/18/2014  M1.00 INCH       RICE               MN   COUNTY OFFICIAL

            HAIL IS PICKING UP IN INTENSITY.

0117 AM     HAIL             FARIBAULT               44.30N 93.27W
06/18/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

            OCCURRED OVER SOUTHWEST PORTION OF CITY.

0119 AM     HAIL             FARIBAULT               44.30N 93.27W
06/18/2014  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

            OCCURRED OVER SOUTHWEST PORTION OF CITY.

0154 AM     TSTM WND GST     FARIBAULT AIRPORT       44.34N 93.31W
06/18/2014  M52 MPH          RICE               MN   AWOS

0154 AM     TSTM WND GST     NEW ULM AIRPORT         44.32N 94.50W
06/18/2014  M53 MPH          BROWN              MN   AWOS

0215 AM     HEAVY RAIN       FARIBAULT               44.30N 93.27W
06/18/2014  M1.57 INCH       RICE               MN   PUBLIC

            READING TAKEN NEAR HIGHWAY 60 AND 35W.
            RELAYED BY HAM RADIO OPERATOR.

0215 AM     TSTM WND GST     WASECA AIRPORT          44.08N 93.56W
06/18/2014  M54 MPH          WASECA             MN   AWOS

0230 AM     TSTM WND DMG     4 WNW NEW ULM           44.34N 94.53W
06/18/2014                   BROWN              MN   TRAINED SPOTTER

            40 BY 60 FT POLE BUILDING LEVELED NEAR
            INTERSECTION OF COUNTY HIGHWAY 29 AND 12

0233 AM     TSTM WND GST     NEW ULM AIRPORT         44.32N 94.50W
06/18/2014  M49 MPH          BROWN              MN   AWOS

0317 AM     TSTM WND DMG     ALDEN                   43.67N 93.58W
06/18/2014                   FREEBORN           MN   911 CALL CENTER

            PART OF ROOF BLOWN OFF. POWER OUT IN TOWN.

0600 AM     HEAVY RAIN       4 WNW COURTLAND         44.29N 94.41W
06/18/2014  M2.14 INCH       NICOLLET           MN   COOP OBSERVER

            MEASURED 3 MILES SE OF NEW ULM

0700 AM     HEAVY RAIN       1 ENE SKYLINE           44.15N 94.02W
06/18/2014  M5.10 INCH       BLUE EARTH         MN   COCORAHS

            24 HOUR TOTAL. MEASURED 2 MILES SW OF
            DOWNTOWN MANKATO.

0700 AM     HEAVY RAIN       1 WNW EAGLE LAKE        44.17N 93.91W
06/18/2014  E5.08 INCH       BLUE EARTH         MN   COOP OBSERVER

            MEASURED 4 MILES E OF MANKATO AT KTOE.

0700 AM     HEAVY RAIN       NORTH MANKATO           44.18N 94.03W
06/18/2014  M3.51 INCH       NICOLLET           MN   COOP OBSERVER

0800 AM     HEAVY RAIN       WASECA                  44.08N 93.50W
06/18/2014  E2.16 INCH       WASECA             MN   COOP OBSERVER

            24 HOUR RAINFALL TOTAL

0800 AM     HEAVY RAIN       1 N AUGUSTA             44.69N 91.12W
06/18/2014  E2.49 INCH       EAU CLAIRE         WI   OTHER FEDERAL

            MEASURED AT RAWS SITE

0800 AM     HEAVY RAIN       1 NW SKYLINE            44.15N 94.05W
06/18/2014  E4.75 INCH       BLUE EARTH         MN   COCORAHS

            MEASURED 3 MILES WSW OF MANKATO

0800 AM     HEAVY RAIN       5 SW AUGUSTA            44.63N 91.19W
06/18/2014  E4.50 INCH       EAU CLAIRE         WI   PUBLIC

            REPORTED VIA AUGUSTA COOP OBSERVER

0800 AM     HEAVY RAIN       AUGUSTA                 44.68N 91.12W
06/18/2014  M2.70 INCH       EAU CLAIRE         WI   PUBLIC

            24 HOUR RAINFALL TOTAL

0100 PM     HEAVY RAIN       STANLEY                 44.96N 90.94W
06/18/2014  M2.36 INCH       CHIPPEWA           WI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

IRIS SYSTEM
Local storm report, Jun 18, 2:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     ALBERT LEA              43.66N 93.37W
06/18/2014                   FREEBORN           MN   EMERGENCY MNGR

            EMERGENCY MANAGER CONCLUDED DOWNBURST PRODUCED
            CONSIDERABLE DAMAGE TO HOME RESIDENCE. DAMAGE INCLUDED
            LOSS OF ROOF AND OTHER DAMAGE TO STRUCTURE. TIME
            ESTIMATED FROM RADAR AND DAMAGE REPORT. DAMAGE OCCURRED
            ON EASTGATE ROAD NEAR GOOSE LAKE.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:35 PM CDTRiver Flood WarningMPXGoodhue55 hr
Jun 17, 10:48 PM CDTSpecial Weather StatementMPXRamsey42 min
Jun 17, 10:54 PM CDTSpecial Weather StatementMPXBlue Earth51 min
Jun 17, 11:12 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Nicollet48 min
Jun 17, 11:35 PM CDTSpecial Weather StatementMPXWatonwan40 min
Jun 17, 11:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet46 min
Jun 18, 12:12 AM CDTFlash Flood WarningMPXBlue Earth, Nicollet4 hr
Jun 18, 12:50 AM CDTSevere Thunderstorm WarningMPXRice55 min
Jun 18, 2:42 AM CDTFlash Flood WarningMPXBrown4 hr
Jun 18, 3:02 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn43 min
Jun 18, 7:11 AM CDTAreal Flood WarningMPXBlue Earth, Brown, Le Sueur, Nicollet, Waseca4 days
Jun 18, 1:33 PM CDTRiver Flood WarningMPXBlue Earth, Nicollet9 days
Jun 18, 1:33 PM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley16 days
Jun 18, 1:33 PM CDTRiver Flood WarningMPXCarver, Scott19 days
Jun 18, 1:33 PM CDTRiver Flood WarningMPXDakota, Hennepin, Scott21 days
Jun 18, 2:41 PM CDTFlash Flood WatchMPXAnoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 25 more29 hr

Nearby

Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.